Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Five negative after WB positive
Apr 7, 2013

3 years ago I got tested using the OraSure test and it came back reactive. Went for blood work. Cd4 was at 322, viral load 506,000. Western blot: protein-stain: p18-1, p24-3, p31-3, p40-2, gp41-1, p51-2 p55-2, p65-3, gp120--1, and gp160-3. With these results they immediately started treatment. I struggled finding a regimen I wast allergic to until Epzicom, Reyataz, and Norvir. Over time, my cd4s climbed to 700+ and my viral load dropped to undetectable, until recently. The last six months it has slowly climbed to ~4,000. My question is, though, with all of this, over the last year I have had a total of five antibody tests done (one blood and the others oral), all of which came back negative; how is this possible? I go to see a new doctor this month, and I am going to urge her to do another western blot, although I don't have much faith in its accuracy due to poor replication. I'm unsure of what I should do from here. What are my options? And could I actually be negative? Thank you, in advance, of your time and expertise.

Response from Dr. Holodniy

Why are you getting HIV antibody tests when your HIV viral load has been repeatedly positive? I am more concerned with why your viral load is now 4,000 after being undetectable while on HIV treatment. You should get a HIV resistance test performed to see whether your virus strain is now resistant to one or more of the HIV meds you are on.



Previous
imuugobulin m deficiency
Next
Western Blot taken alone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement